Adverse effects.....and possible new diagnosis

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
runkrun
Posts: 74
Joined: Fri Jun 12, 2009 2:54 pm

Adverse effects.....and possible new diagnosis

Post by runkrun »

Thanks to everyone for their input regarding my meds. However I was recently in E.R. from what I thought were side effects from my medications.
Last edited by runkrun on Fri Sep 18, 2009 2:32 am, edited 1 time in total.

SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Post by SquirmingSusan »

Wow, that sounds terrible. Histamine release is usually related to an allergic reaction, I think. Weird that you would just have problems with the long acting opioids. But at least you can use the short acting ones and get some relief.

I think that a high percentage of people with MS also have RLS. We've had others visit the forum who have both conditions. You could check the "special populations" part of the message board, or search the forum for "MS."

I hope you get some answers soon. Which Mayo clinic are you going to?
Susan

mackjergens
Posts: 406
Joined: Sat Jul 21, 2007 5:10 am

Fentanly /rls worse????

Post by mackjergens »

Fentanyl patch , I could be wrong and dont have time to research this, but i think Fentanly can make rls worse. So please research it and make sure this drug is not causing your rls to become worse

Aiken
Posts: 880
Joined: Thu Jul 14, 2005 6:53 am

Post by Aiken »

I'd be surprised if fentanyl can make RLS worse. It's a strong opioid that binds to the mu receptor, just like most other opioids (oxycodone, hydrocodone, etc.).

I've had it via IV, for endoscopy, and it was just dreamy. :)
Disclaimer: I often talk about what I do and what works for me, but these are specific to me and you should always consult a healthcare professional before trying these things yourself, lest you endanger your health or life.

ViewsAskew
Moderator
Posts: 16215
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Kimmatus, I imagine you're feeling a bit surprised and worried at the moment - I would be.

As Susan said, we've had several people who've noted the RLS can go hand in hand with MS at a higher rate than the general population, so that's a possibility.

I've not heard of a histamine release from narcotics, but that means little as I know about them mostly in context of RLS, not in any other way. I haven't heard of anyone else with this, but I imagine a Google search would provide you with some info, though you probably have already done that.

I hope your RLS is mostly under control now; at least you know what not to use and how to use the shorter acting opioids to help you. In the meantime, that may be enough to get you through until you meet the big gun docs.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Aiken
Posts: 880
Joined: Thu Jul 14, 2005 6:53 am

Post by Aiken »

kimmatus--

The only times I've had strange reactions to opioids were when I'd either taken too much, or mixed two or three varieties in close succession (not usually an issue, but it seemed to be one time). Mind you, my heart did quite the opposite, becoming slow and ... er, I can only say "galoomphy," rather than fast.

You're taking quite a lot of the norco. Don't worry, I'm not harping about the opioid intake. My main concern would be that the acetaminophen (8 x 325mg = 2600mg) might be harming your liver and affecting the metabolism of the opioids. You're at about half of the 24h dose that causes liver toxicity. Half of the toxic dose for one day is probably okay, but ingesting that much every day for an extended period is just asking for trouble.

(I myself take norco 10/325 each day, and even at *two* per day, which is what I do only at the worst of times, the acetaminophen I take in worries me.)

If I were you, I'd talk to my doctor about getting an acetaminophen-free plan in place. You won't be able to get hydrocodone without it (believe me, it's not available at all), but you can get oxycodone without it. You might be better off with oxycodone anyway. It can work better than hydrocodone, depending on your needs.

You just don't want to take chances with your liver... you need that sucker.
Disclaimer: I often talk about what I do and what works for me, but these are specific to me and you should always consult a healthcare professional before trying these things yourself, lest you endanger your health or life.

Post Reply